MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL 14QT RED 1103 NON-VENT CAP; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON SHARPS COLL 14QT RED 1103 NON-VENT CAP; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305456
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: (b)(4).Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the sharps coll 14qt red 1103 non-vent cap was broken before use.The following information was provided by the initial reporter, translated from (b)(6) to english: "this is a report about a lid issue of sharps container (13.2l).According to the customer's report, the round part of the lid was separated from the container.".
 
Additional Manufacturer Narrative
H6: investigation summary bd japan recieved a sample, but only a photo of the sample was sent to the manufactur for investigation.Based on the sample photo provided, the following observation were made: 1.Cap of the lid was detached from the hinge.2.There are stress marks in both sides of the hinge.3.The lot number 0052928 was confirmed manufactured by flex.4.The part number 305456 was confirmed like affected lot.5.The rupture of the hinge was uniform.According with this investigation this failure mode had been already identified as part of previous customer complaint (b)(4) which belongs to a different product but uses the same mold for the cap, therefore, as per the previous investigation result it was noticed that the hinge area was found to its minimum thickness specification, that¿s why as part of the improvement action the mold steel was adjusted to give more thickness on the hinge area in order to avoid broken/cracks on the hinge.Due to the lot number (0052928) reported under this complaint was confirmed as manufactured before the improvement action no further actions will be required.A review of the ncmr¿s was performed; the result showed there were no issues reported like lid broken ¿ damaged issue for the same part number throughout the last twelve months.According to the dhr review process; the result showed there were no issues reported like lid broken ¿ damaged issue during the manufacturing process of the lot number reported under this customer complaint.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the sharps coll 14qt red 1103 non-vent cap was broken before use.The following information was provided by the initial reporter, translated from japanese to english: "this is a report about a lid issue of sharps container (13.2l).According to the customer's report, the round part of the lid was separated from the container.".

Brand Name
SHARPS COLL 14QT RED 1103 NON-VENT CAP
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10610832
Report Number2243072-2020-01537
Device Sequence Number1192864
Product Code FMI
UDI-Device Identifier00382903054565
UDI-Public00382903054565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305456
Device Catalogue Number305456
Device Lot Number0052928
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer09/07/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;